IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

The optimal pricing strategy for an insurer when risk preferences are stochastically distributed

  • Hofmann, Annette
  • Nell, Martin
  • Pohl, Philipp
Registered author(s):

    The present paper analyzes the demand for insurance when the insurer has incomplete information about types of potential customers. We assume that customers┬┤ risk preferences cannot be distinguished by the insurer. Therefore, the standard result in insurance economics that the insurer discriminates perfectly in prices cannot be applied. Instead, the present article examines the optimal pricing rule for an insurer faced with stochastic distribution of risk preferences. Within this general model framework, we show that an optimal strategy always exists. Both fixed and proportionate premium loadings (relative to expected loss) are considered.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://econstor.eu/bitstream/10419/54204/1/680536671.pdf
    Download Restriction: no

    Paper provided by University of Hamburg, Institute for Risk and Insurance in its series Working Papers on Risk and Insurance with number 20.

    as
    in new window

    Length:
    Date of creation: 2007
    Date of revision:
    Handle: RePEc:zbw:hzvwps:20
    Contact details of provider: Web page: http://www.hzv-uhh.de/

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Stiglitz, Joseph E, 1977. "Monopoly, Non-linear Pricing and Imperfect Information: The Insurance Market," Review of Economic Studies, Wiley Blackwell, vol. 44(3), pages 407-30, October.
    2. Kliger, Doron & Levikson, Benny, 1998. "Pricing insurance contracts -- an economic viewpoint," Insurance: Mathematics and Economics, Elsevier, vol. 22(3), pages 243-249, July.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:zbw:hzvwps:20. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (ZBW - German National Library of Economics)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.